Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 34, NWS North Platte, NE

October 13, 20225 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 13, 2022, 1:12 PM MDT for 5 counties in Nebraska. It took effect at Oct 14, 2022, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2022, 1:12 PM MDT (19:12 UTC)
In effect from
Oct 14, 2022, 11:00 AM MDT
Expired
Oct 14, 2022, 6:02 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS83 KLBF 131912
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
212 PM CDT Thu Oct 13 2022

NEZ210-219-140715-
/O.UPG.KLBF.FW.A.0030.221014T1700Z-221015T0100Z/
/O.NEW.KLBF.FW.W.0034.221014T1700Z-221015T0100Z/
/O.CON.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/
Frenchman Basin-Loess Plains-
212 PM CDT Thu Oct 13 2022 /112 PM MDT Thu Oct 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR 
WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 AND 219...

The National Weather Service in North Platte has issued a Red
Flag Warning, which is in effect from noon to 8 PM CDT Friday.
The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 210 and 219.

* TIMING...Red Flag Warning Thursday afternoon and evening. Red
  Flag Warning Friday afternoon and evening. 

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Low to mid 60s today. Mid to upper 70s Friday.

* IMPACTS...Any fires that develop will likely spread rapidly 
  andbe very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208-209-140100-
/O.CON.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
212 PM CDT Thu Oct 13 2022 /112 PM MDT Thu Oct 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 
  Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National 
  Forest. 

* TIMING...Thursday afternoon and evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...Highs around 60.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
297 
WWUS83 KLBF 140116
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
816 PM CDT Thu Oct 13 2022

...CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED FOR THE REMAINDER
OF TONIGHT...

NEZ210-219-140930-
/O.EXP.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/
/O.CON.KLBF.FW.W.0034.221014T1700Z-221015T0100Z/
Frenchman Basin-Loess Plains-
816 PM CDT Thu Oct 13 2022 /716 PM MDT Thu Oct 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
FRIDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 210 AND
219...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 210 AND 219...

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire 
  Weather Zone 219 Loess Plains.

* TIMING...Red Flag Warning Thursday afternoon and evening. Red 
  Flag Warning Friday afternoon and evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...In the mid 50s.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208-209-140230-
/O.EXP.KLBF.FW.W.0033.000000T0000Z-221014T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
816 PM CDT Thu Oct 13 2022 /716 PM MDT Thu Oct 13 2022/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 204...

Critical fire weather conditions have ended for the night.
Elevated to near critical fire weather conditions are possible
Friday afternoon. 

$$

CLB
668 
WWUS83 KLBF 140709
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
209 AM CDT Fri Oct 14 2022

NEZ210-219-150100-
/O.CON.KLBF.FW.W.0034.221014T1700Z-221015T0100Z/
Frenchman Basin-Loess Plains-
209 AM CDT Fri Oct 14 2022 /109 AM MDT Fri Oct 14 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE
210 AND 219...

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire 
  Weather Zone 219 Loess Plains.

* TIMING...This afternoon and evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...In the mid to upper 70s.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and be very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
706 
WWUS83 KLBF 150002
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
702 PM CDT Fri Oct 14 2022

NEZ210-219-150115-
/O.CAN.KLBF.FW.W.0034.000000T0000Z-221015T0100Z/
Frenchman Basin-Loess Plains-
702 PM CDT Fri Oct 14 2022 /602 PM MDT Fri Oct 14 2022/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW HUMIDITY FOR 
FIRE WEATHER ZONES 210 AND 219...

The National Weather Service in North Platte has cancelled the
Red Flag Warning. 

Winds have diminished across the area to less than 20 mph
therefore the Red Flag Warning has been cancelled early.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 13, 11:38 AM MDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 13, 11:38 AM MDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1238 PM CDT Thu Oct 13 2022

...UPDATED AVIATION FORECAST DISCUSSION...

.SHORT TERM...(Today through Friday)
Issued at 425 AM CDT Thu Oct 13 2022

Satellite is showing only some scattered mid clouds and the radar
is quiet across central and western Nebraska early this morning.
However there will be a tight pressure gradient across the High
Plains today as a very large stacked low pressure system over
southern Canada and the Great Lakes spins in place. The low level
wind field is already quite elevated with winds approaching 50kts
just above the surface, and this is setting the stage for a very
windy day across the region once diurnal heating mixes the
boundary layer after sunrise. Expect northwesterly winds will be
gusting 45 to 50 mph at times especially north of Interstate 80 by
this afternoon (see the fire weather section below for details on
wind impacts to fire conditions). This northerly flow will also
keep temperatures chilly with highs today only ranging from the
low to mid 50s near the NE/SD border to the middle 60s south of
Interstate 80. The wind will diminish tonight as model soundings
show the boundary layer decoupling as a surface inversion forms.
Overnight lows will generally be in the middle 30s.

Quiet weather continues on Friday as the surface low slides a bit
eastward and high pressure dives southward out of Canada. This
will bring another surge of gusty conditions with winds gusting
around 45mph north of highway 2, 35 to 45 mph elsewhere. However
the airmass will moderate and allow for temperatures to rebound
with highs Friday ranging from the upper 60s along the NE/SD
border to the middle and upper 70s south of Interstate 80.

.LONG TERM...(Friday night through Wednesday)
Issued at 425 AM CDT Thu Oct 13 2022

Ensemble guidance is in good agreement advertising a persistent
amplified upper pattern dominated by a western ridge and a broad
eastern trof, along with a cutoff low over the Baja peninsula
occasionally opening up and sending some energy to undercut the
western ridge. This will keep the High Plains in persistent
northwesterly flow aloft and any energy undercutting the ridge
looks to slide by to our south, maintaining a dry forecast through
the weekend and into next week. Blustery conditions will
gradually diminish through the weekend and temperatures will
generally waiver within a couple degrees of normal through the
weekend and into the first part of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1231 PM CDT Thu Oct 13 2022

The main aviation concern will be the strong wind potential for
this afternoon and evening. Northwesterly winds have increased
through the early afternoon with recent observations of gusts up
to 40 kt across north central Nebraska. These strong winds will
persist through the evening with gusts of 45 to 50 kt possible.
Though surface winds will subside overnight, strong winds aloft
will lead to LLWS for the region. Come sun rise northwest winds
will gradually increase through the day tomorrow.

&&

.FIRE WEATHER...
Issued at 425 AM CDT Thu Oct 13 2022

With persistent drought conditions and a recent hard freeze/killing
frost, ground fuels are cured and susceptible to fire.
Northwesterly winds will be quite blustery today with gusts this
afternoon generally 45 to 50 mph. Minimum relative humidity
values this afternoon will generally be 15 to 20 percent east of
highway 83 but more in the 25 to 30 percent range to the west. The
overlap of dry fuels, low humidity, and strong winds will be most
pronounced this afternoon and early this evening generally east
of highway 83 and the Red Flag Warning is well placed. However
expect the strong winds will compensate for some of the higher
humidity values west of highway 83 so will issue an SPS for near
critical fire conditions outside of the Red Flag Warning and
monitor to see if the Red Flag will need to be expanded westward.

For Friday, northwest winds will remain blustery but a bit less robust
with gusts in the afternoon reaching 40 to 45mph. Moisture
profiles will also shift with the lowest humidity tomorrow
residing across southwest Nebraska with values of 15 to 20
percent, and 25 to 30 percent further to the northeast near the
Niobrara valley. Have issued a Fire Weather Watch generally south
of Interstate 80 where confidence in parameters is highest, though
there are hints that critical fire weather conditions may trend a
bit further north so will monitor closely to see if headlines
will need expansion northward for Friday afternoon/early evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for NEZ204-206-
208>210-219.

Fire Weather Watch from Friday afternoon through Friday evening
for NEZ210-219.

&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Viken
FIRE WEATHER...MBS
Hazardous weather outlook, Oct 13, 11:04 AM MDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1204 PM CDT Thu Oct 13 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-141715-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1204 PM CDT Thu Oct 13 2022 /1104 AM MDT Thu Oct 13 2022/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Critical fire weather conditions are expected across all of western
and north central Nebraska this afternoon and early evening as
humidity drops to 15 to 20 percent and northwest winds gust up to 50
mph. A Red Flag Warning is in place for this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Near critical fire weather conditions are expected south of I-80 on
Friday with favorable conditions potentially reaching as far north
as Highway 2. Afternoon humidity will drop into the 15 to 25 percent
range with northwest wind gusts up to 40 mph. A Fire Weather Watch
is in place for Friday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 13, 10:57 AM MDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
1157 AM CDT Thu Oct 13 2022

NEZ004-022-023-035-056>058-069-070-094-131800-
Sheridan-Garden-Grant-Arthur-Deuel-Keith-Perkins-Chase-Hayes-
Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen,
Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, Grant,
Champion, Enders, Imperial, Wauneta, Hayes Center, Cody, Eli,
Merriman, and Kilgore
1157 AM CDT Thu Oct 13 2022 /1057 AM MDT Thu Oct 13 2022/

Critical fire weather conditions are expected this afternoon and
early evening across the western Sandhills and far southwest
Nebraska. Therefore a Red Flag Warning is now effect.

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:08 AM MDTFire Weather WatchLBFChase, Frontier, Hayes, Lincoln, Perkins11 hr

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.